Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 57, NWS Tampa Bay, FL

September 18, 2012Hillsborough County, Pinellas County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Sep 18, 2012, 1:43 PM EDT for Hillsborough County, Pinellas County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2012, 1:43 PM EDT (17:43 UTC)
Expired
Sep 18, 2012, 2:11 PM EDT
In force
28 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hillsborough County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 25 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2326 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2326 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS52 KTBW 181743
SVRTBW
FLC057-103-181830-
/O.NEW.KTBW.SV.W.0057.120918T1743Z-120918T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
143 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
  PINELLAS COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 230 PM EDT.

* AT 141 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF INDIAN
  SHORES...OR 9 MILES WEST OF SEMINOLE...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LARGO...SAINT PETE BEACH...PINELLAS PARK...SAINT PETERSBURG...
  DOWNTOWN SAINT PETERSBURG...TAMPA...BRANDON...INDIAN ROCKS BEACH...
  MADEIRA BEACH...TREASURE ISLAND...PASS-A-GRILLE BEACH...SOUTH
  PASADENA...GULFPORT...KENNETH CITY...HIGHPOINT...LEALMAN...SAINT
  PETE CLEARWATER AIRPORT...PINELLAS POINT...SAWGRASS LAKE PARK AND
  BOYD HILL NATURE PRESERVE.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 246 AND 260.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2794 8268 2788 8258 2784 8258 2787 8254
      2793 8254 2794 8257 2795 8257 2799 8225
      2773 8225 2770 8252 2772 8262 2769 8264
      2769 8270 2767 8274 2772 8275 2786 8286
      2791 8286
TIME...MOT...LOC 1743Z 263DEG 39KT 2782 8290

$$
1 follow-up statement
263 
WWUS52 KTBW 181811
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
211 PM EDT TUE SEP 18 2012

FLC057-103-181820-
/O.CAN.KTBW.SV.W.0057.000000T0000Z-120918T1830Z/
HILLSBOROUGH FL-PINELLAS FL-
211 PM EDT TUE SEP 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PINELLAS AND CENTRAL
HILLSBOROUGH COUNTIES IS CANCELLED...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE 
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO 
GROUND LIGHTNING UNTIL IT FULLY DISSIPATES.

LAT...LON 2794 8268 2788 8258 2784 8258 2787 8254
      2793 8254 2794 8257 2795 8257 2799 8225
      2773 8225 2770 8252 2772 8262 2769 8264
      2769 8270 2767 8274 2772 8275 2786 8286
      2791 8286
TIME...MOT...LOC 1810Z 263DEG 39KT 2787 8261

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:50 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Sep 18, 9:50 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
950 AM EDT TUE SEP 18 2012

.UPDATE (REST OF TODAY)...
13Z WATER VAPOR AND H4 RUC ANALYSIS SHOWS A NOW HIGHLY AMPLIFIED
UPPER LEVEL PATTERN ACROSS NORTH AMERICA. NORTHERN STREAM FLOW
ARRIVES ATOP RIDGING ALONG THE BRITISH COLUMBIA COASTLINE BEFORE
RAPIDLY DIVING SOUTHWARD INTO A DOMINANT LONG WAVE TROUGH IN CONTROL
OF THE EASTERN HALF OF THE CONTINENT. THIS TROUGH AXIS EXTENDS FROM
ONTARIO THROUGH THE GREAT LAKES AND DOWN ALL THE WAY TO THE NORTHERN
GULF COAST. SHORTWAVE ENERGY ROUNDING THE BASE OF THIS TROUGH HAS
BEEN PIVOTING EASTWARD AND NORTHEASTWARD THIS MORNING FROM NEAR THE
MS DELTA REGION TO SOUTHERN AL/GA. DEEP LAYER QG FORCING IN ADVANCE
OF THIS ENERGY ALONG WITH SOME WEAK UPPER LEVEL DIFFLUENCE AND
ABUNDANT DEEP LAYER MOISTURE HAS BEEN SUFFICIENT TO FORCE SEVERAL
LINES OF CONVECTION ACROSS NORTH FLORIDA AND THE NE GULF OF MEXICO
THIS MORNING. THESE BANDS OF CONVECTION HAVE BEEN CONSOLIDATING OVER
THE PAST FEW HOURS AND WILL KEEP RAIN CHANCES LIKELY TO CATEGORICAL
FROM TAMPA BAY NORTHWARD ALONG THE NATURE COAST ZONES INTO AT LEAST
THE EARLY AFTERNOON. SOUTH OF TAMPA BAY RAIN CHANCES (SCATTERED
SHOWERS/STORMS) WILL SLOWLY INCREASE INTO THE AFTERNOON DUE MORE TO
TYPICAL DIURNAL HEATING PROCESSES.

AT THE SURFACE...FORECAST AREA RESIDES BETWEEN THE SUBTROPICAL RIDGE
AXIS ALONG THE FLORIDA STRAITS AND A COLD FRONT EXTENDING FROM NEAR
ATLANTA GA SOUTHWARD TO THE FLORIDA PANHANDLE. THIS FRONT WILL
SLOWLY PROCEED EASTWARD...BUT WILL NOT BE REACHING OUR ZONES THROUGH
TONIGHT.

IN THE NEXT SEVERAL HOURS...AS THE MAIN AREA OF CONVECTION CROSSES
THE NATURE COAST...A FEW STRONGER STORMS ARE NOT OUT OF THE
QUESTION. LOW LEVEL JET OF 30-40 KNOTS EXTENDS DOWN INTO
LEVY/CITRUS/SUMTER COUNTIES...AND SOME OF THIS MOMENTUM WILL LIKELY
BE TRANSPORTED TO THE SURFACE BY THE CONVECTION. WILL CONTINUE TO
MONITOR RADAR TRENDS CLOSELY...BUT CURRENTLY NOT ANTICIPATING ANY
WIDESPREAD SEVERE WEATHER POTENTIAL. AFTER THE EARLY AFTERNOON
HOURS...ALTHOUGH THE FORECAST WILL REMAIN WET...THE PASSAGE AND
WEAKENING OF THE SHORTWAVE TO OUR NORTH WILL PIVOT THE LOW LEVEL JET
EASTWARD AS WELL AND DIMINISH THE OVERALL THREAT FOR STRONGER WIND
GUSTS.

&&

.PREVIOUS DISCUSSION (TONIGHT THROUGH THURSDAY)...
THE LARGE SCALE TROUGH CONTINUES ACROSS THE EASTERN U.S. THROUGH THE
PERIOD. THE SHORT WAVE TROUGH ROTATES THROUGH THE LARGE SCALE TROUGH
TODAY AND THEN TRACKS NE AS IT DAMPENS OUT TONIGHT. THE GULF COAST
COMPLEX WILL MOVE NE ACROSS THE SE U.S. AND MERGE WITH THE PLAINS
FRONT AS THAT FEATURE SHIFTS TO THE EAST AND SE. THIS FRONT SAGS IN
ACROSS CENTRAL FL BY WED AND THEN WEAKENS THERE THROUGH THU.

WITH THE AREA UNDER DEEP AND MOIST SW FLOW THE FORECAST WILL
CONTINUE WITH SHOWERS AND THUNDERSTORMS. THESE WILL BE SCATTERED TO
NUMEROUS TODAY WITH THE HIGHEST COVERAGE IN THE NORTH AS UPPER LEVEL
ENERGY MOVES BY TO THE NORTH. THIS MAY ALSO RESULT IN SOME OF THE
STORMS BECOMING STRONG. SHOWERS AND STORMS WILL TAPER OFF WED AND
THU...BUT STILL STAY IN THE SCATTERED RANGE...AS THE FRONT BEGINS TO
DECAY AND SLIGHTLY DRIER AIR WORKS IN FROM THE NW. HIGH TEMPERATURES
WILL RUN NEAR NORMAL ALTHOUGH THEY MAY WARM A DEGREE OR TWO BY
THU...THE LOWS WILL BE JUST ABOVE NORMAL. ROBUST SOUTHWEST WINDS
TODAY RESULT IN THE THREAT OF RIPS CURRENTS AT AREA BEACHES AND A
BEACH HAZARD STATEMENT WILL IN IN PLACE THROUGH THIS EVENING. AFTER
TODAY WINDS CONTINUE SW OR WEST AND GRADUALLY DIMINISH.

&&

.AVIATION...
VFR WITH TEMPO MVFR/IFR AS SHOWERS MOVE IN OFF THE GULF THIS
MORNING. MAIN IMPACTS WILL BE BEFORE 14Z AT PIE...TPA AND SRQ. VFR
WITH VCTS AFTER 14Z.

&&

.MARINE...
WINDS WILL BE AT ADVISORY LEVELS IN THE NORTH AND CAUTION CRITERIA
ACROSS THE CENTRAL TODAY. THE NEXT FORECAST WILL HEADLINE THOSE
AREAS. AS THE FRONT SAGS IN ACROSS THE WATERS BY WED AND BEGINS TO
DECAY THE GRADIENT WILL RELAX WITH DIMINISHING WINDS AND SEAS.
ALTHOUGH SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  75  86  75 /  60  30  50  30
FMY  90  75  89  74 /  50  30  50  20
GIF  89  73  90  74 /  60  30  50  20
SRQ  90  76  86  77 /  60  30  50  30
BKV  89  72  88  70 /  60  30  40  20
SPG  89  77  86  78 /  60  30  50  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT FROM 10 AM EDT THIS MORNING
     THROUGH THIS EVENING FOR CHARLOTTE-HILLSBOROUGH-LEE-
     MANATEE-PINELLAS-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE...MROCZKA
AVIATION...JILLSON
PREVIOUS DISCUSSION...RUDE
Hazardous weather outlook, Sep 18, 5:24 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
524 AM EDT TUE SEP 18 2012

FLZ039-042-043-048>052-055>057-060>062-065-182130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
524 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING FLOOD PRONE AREAS. THE STRONGER STORMS MAY
PRODUCE WIND GUSTS OF 40 TO 50 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING.

...RIP CURRENT IMPACT...
GUSTY SOUTHWEST WINDS TODAY WILL CREATE A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES. THOSE PLANNING BEACH ACTIVITIES SHOULD
EXERCISE CAUTION WHEN GOING INTO THE WATER. MODERATE RIP CURRENTS
CAN PULL EVEN A STRONG SWIMMER OUT INTO DEEPER WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS WILL OCCUR EACH
AFTERNOON THROUGH SATURDAY. STRONGER STORMS WILL GENERALLY PRODUCE
WIND GUSTS TO 40 MPH...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING. THOSE PLANNING OUTDOOR ACTIVITIES DURING THE
REMAINDER OF THE WEEK SHOULD KEEP AN EYE TO THE SKY FOR RAPIDLY
CHANGING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Sep 18, 11:27 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1127 AM EDT TUE SEP 18 2012

FLZ050-051-181615-
HILLSBOROUGH-PINELLAS-
1127 AM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH AND SOUTHERN
PINELLAS COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR SAINT PETERSBURG...MOVING NORTHEAST AT 25 MPH...WILL
AFFECT MADEIRA BEACH...TREASURE ISLAND...SOUTH PASADENA AND SAINT
PETERSBURG...UNTIL 1215 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2793 8266 2788 8258 2784 8258 2785 8257
      2793 8254 2796 8256 2797 8262 2812 8246
      2794 8227 2783 8243 2783 8244 2789 8241
      2792 8248 2782 8246 2784 8257 2770 8263
      2769 8271 2767 8267 2764 8268 2779 8280
TIME...MOT...LOC 1527Z 227DEG 21KT 2777 8268
Local storm report, Sep 18, 11:52 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1152 AM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     MARINE TSTM WIND 2 WNW MACDILL AIR FORCE 27.86N 82.55W
09/18/2012  M45.00 MPH       HILLSBOROUGH       FL   C-MAN STATION

            39 KNOT WIND GUST

1136 AM     MARINE TSTM WIND 2 WNW MACDILL AIR FORCE 27.86N 82.55W
09/18/2012  M41.00 MPH       HILLSBOROUGH       FL   C-MAN STATION

            36 KNOT WIND GUST.

&&

JILLSON
Local storm report, Sep 18, 1:12 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
112 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     MARINE TSTM WIND 2 WNW MACDILL AIR FORCE 27.86N 82.55W
09/18/2012  M40 MPH          HILLSBOROUGH       FL   C-MAN STATION

            35 KNOT WIND GUST.

&&

JILLSON
Special weather statement, Sep 18, 1:18 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
118 PM EDT TUE SEP 18 2012

FLZ052-181745-
POLK-
118 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR WAVERLY...OR NEAR LAKE WALES...MOVING NORTHEAST AT 30
MPH...WILL AFFECT LAKE WALES AND POINCIANA...UNTIL 145 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2783 8156 2804 8170 2818 8153 2815 8152
      2814 8145 2809 8144 2808 8134 2802 8138
      2805 8145 2800 8141 2801 8139 2791 8130
TIME...MOT...LOC 1719Z 239DEG 25KT 2797 8154
Local storm report, Sep 18, 1:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
127 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     MARINE TSTM WIND 4 WNW CLEARWATER        27.98N 82.83W
09/18/2012  M46 MPH          PINELLAS           FL   MESONET

            MESONET SITE ON CLEARWATER BEACH MEASURED A WIND GUST OF
            40 KNOTS.

&&

TBARRON
Special weather statement, Sep 18, 1:31 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
131 PM EDT TUE SEP 18 2012

FLZ049>051-181815-
PASCO-HILLSBOROUGH-PINELLAS-
131 PM EDT TUE SEP 18 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PINELLAS...NORTHWESTERN
HILLSBOROUGH AND WESTERN PASCO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR TARPON SPRINGS...MOVING NORTHEAST AT 25 MPH...WILL
AFFECT HOLIDAY...TARPON SPRINGS...CRYSTAL BEACH AND PALM HARBOR...
UNTIL 215 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2840 8244 2821 8230 2797 8279 2820 8279
TIME...MOT...LOC 1731Z 237DEG 25KT 2813 8267

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:37 AM EDTBeach Hazards StatementTBWPinellas18 hr
Sep 18, 4:13 AM EDTSmall Craft AdvisoryTBW18 hr
Sep 18, 7:45 AM EDTSpecial Weather StatementTBWLevy30 min
Sep 18, 9:17 AM EDTSpecial Marine WarningTBW43 min
Sep 18, 10:14 AM EDTSpecial Weather StatementTBWLevy46 min
Sep 18, 10:41 AM EDTSpecial Marine WarningTBW34 min
Sep 18, 10:43 AM EDTSpecial Weather StatementTBWHillsborough32 min
Sep 18, 11:27 AM EDTSpecial Weather StatementTBWHillsborough48 min
Sep 18, 11:30 AM EDTSpecial Marine WarningTBW60 min
Sep 18, 11:56 AM EDTSpecial Marine WarningTBW34 min
Sep 18, 12:36 PM EDTSpecial Marine WarningTBW39 min
Sep 18, 12:51 PM EDTSpecial Marine WarningTBW54 min
Sep 18, 1:18 PM EDTSpecial Weather StatementTBWPolk27 min
Sep 18, 1:31 PM EDTSpecial Weather StatementTBWPasco44 min
Sep 18, 1:46 PM EDTSpecial Marine WarningTBW59 min
Sep 18, 2:28 PM EDTSpecial Weather StatementTBWHillsborough47 min
Sep 18, 2:56 PM EDTSpecial Marine WarningTBW2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.